MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CA 125II; CA 125II IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CA 125II; CA 125II IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant advia centaur xpt ca 125ii repeated result.Siemens is investigating.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A discordant low advia centaur xpt ca 125ii repeat result was obtained on a patient sample.The patient sample was initially tested on an atellica im system for ca 125ii that resulted higher.The following day, the same patient sample was repeated on the same advia centaur xpt system and the result was similar to the higher atellica ca 125ii result.The higher ca 125ii result was reported to the physician(s) as the corrected result.There are no known reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xpt ca 125ii result.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00093 was filed on 01-apr-2020 for a discordant low advia centaur xpt ca 125ii repeat result obtained on a patient sample.02-apr-2020 - correction (e4) : siemens was informed that the customer did not inform the fda of the event.02-apr-2020 - siemens was provided the following additional information: d4 ca 125ii reagent lot # 187.D4 date of expiration: 05-jun-2020.H4 device manufacture date: 05-jun-2019.The discordant low advia centaur xpt ca 125ii initial result was reported to the physician(s) and questioned.The same ca 125ii reagent readypack was used for repeat testing on advia centaur (2) xpt results from february 4th and february 5th.The system maintenance required by the customer was performed.The customer observed some evidence of possible reagent readypack clumping.Siemens is investigating the incident.
 
Additional Manufacturer Narrative
Mdr was filed on 01-apr-2020 for a discordant low advia centaur xpt ca 125ii result and mdr supplemental report 1 was filed on 24-apr-2020 for correction and additional information.12-may-2020: additional information: siemens has completed the advia centaur xpt ca 125ii reagent lot: 187 non-reproducible low result incident investigation.The customer noted that the same reagent readypack was in use when the sample was initially tested on the advia centaur xpt system and then repeated.The customer performs a daily mixing on the reagent readypacks and observed banding of the solid phase particles at the top of the reagent readypack.The advia centaur xpt instruction for use (ifu (10629826_en rev.N, 2020-04) states under the preparing reagent section: "all reagents are liquid and ready to use.Mix all primary reagent packs by hand before loading them onto the system.Visually inspect the bottom of the reagent pack to ensure that all particles are dispersed and resuspended." the ifu under the preparing the system states the following: "load the readypack reagent packs in the primary reagent area using the arrows as a placement guide.The system automatically mixes the primary reagent packs to maintain homogeneous suspension of the reagents." in summary, it is unknown if the solid phase particles band was present when the sample was initially tested on the advia centaur xpt system.The same reagent readypack was in use when repeat testing was performed, resulting higher.The potential cause for the discordant low result is unknown, however based on the information provided, siemens does not recommend a daily mix of the reagent readypacks for the advia centaur xpt ca 125ii assay.The assay is performing within specification.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XPT CA 125II
Common Device Name
CA 125II IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9910731
Report Number1219913-2020-00093
Device Sequence Number16987942
Product Code LTK
UDI-Device Identifier00630414461298
UDI-Public00630414461298
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K020828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2020
Device Model NumberN/A
Device Catalogue Number10310443
Device Lot Number187
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer04/02/2020
05/12/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/24/2020
06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1